So I'm off the depo shot now, but I just realized that my doctor was giving it to me every 15 weeks, and she insisted that bumping it up more than a week would be dangerous to my body. Is this total crap and should I get a new doctor?
1 shot covers you for a maximum of 13 weeks. You need to get your following shot within that time, in order to get continued protection against pregnancy.
Leaving it longer between shots may cause you hormonal symptoms such as bleeding, as well as putting you at risk of pregnancy.
As far as how good it is for your body, she may well have a point, but that's the case with any artificial hormonal contraception. You need to research the effects on your body & make the decision as to whether the benefits outweigh the risks.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Provera - I got the depo shot the third day of my period and its two weeks later and I still have my
Updated 17 Mar 2015 • 1 answer
Depo-Provera - I got the depo shot 2 days after my period cycle had ended, the doctor said it takes?
Updated 28 May 2015 • 1 answer
Updated 18 Sep 2015 • 1 answer
Updated 21 Feb 2017 • 1 answer
Updated 16 Aug 2018 • 1 answer